You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Some Remarks on the abc-Conjecture
J. Browkin and J. Brzeziński
Mathematics of Computation
Vol. 62, No. 206 (Apr., 1994), pp. 931-939
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2153551
Page Count: 9
You can always find the topics here!Topics: Integers, Prime numbers, Polynomials, Quotients, Numbers, Mathematical theorems, Approximation, Gangs
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let r(x) be the product of all distinct primes dividing a nonzero integer x. The abc-conjecture says that if a, b, c are nonzero relatively prime integers such that a + b + c = 0, then the biggest limit point of the numbers log max(|a|, |b|, |c|)/log r(abc) equals 1. We show that in a natural analogue of this conjecture for n ≥ 3 integers, the largest limit point should be replaced by at least 2n - 5. We present an algorithm leading to numerous examples of triples a, b, c for which the above quotients strongly deviate from the conjectural value 1.
Mathematics of Computation © 1994 American Mathematical Society